Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Existence of vertical ends of mean curvature $ 1/2$ in $ \mathbb{H}^2 \times\mathbb{R}$

Authors: Maria Fernanda Elbert, Barbara Nelli and Ricardo Sa Earp
Journal: Trans. Amer. Math. Soc. 364 (2012), 1179-1191
MSC (2010): Primary 53C42, 35J25
Published electronically: November 7, 2011
MathSciNet review: 2869173
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of graphs over exterior domains of $ \mathbb{H}^2\times \{0\},$ of constant mean curvature $ H=\frac {1}{2}$ in $ \mathbb{H}^2\times \mathbb{R}$ and weak growth equal to the embedded rotational examples.

References [Enhancements On Off] (What's this?)

  • [C] P. CASTILLON: Sur les sous-variétés à courbure moyenne constante dans l'espace hyperbolique, thèse de Doctorat de Mathématiques, Université Joseph Fourier (1997).
  • [G-T] D. GILBARG, N.S. TRUDINGER: Elliptic Partial Differential Equations of Second Order, Springer-Verlag (1998).
  • [H-K] D. HOFFMAN, H. KARCHER: Complete Embedded Minimal Surfaces of Finite Total Curvature, Geometry V, 5-93, Encyclopaedia of Mathematical Sciences, Vol. 90, R. Osserman (ed.). MR 1490038 (98m:53012)
  • [N-SE] B. NELLI, R. SA EARP: A halfspace theorem for mean curvature $ H=\frac {1}{2}$ surfaces in $ \mathbb{H}^2\times \mathbb{R},$ J. of Math. Anal. and App. 365 (2010), no. 1, 167-170. MR 2585087 (2011b:53015)
  • [N-SE-S-T] B. NELLI, R. SA EARP, W. SANTOS, E. TOUBIANA: Existence and Uniqueness of $ H$-surfaces with one or two parallel convex curves as boundary, in $ \mathbb{H}^2\times \mathbb{R},$ Ann. of Gl. Anal. and Geom. 33 (4) (2008) 307-321. MR 2395188 (2009k:53017)
  • [R] H. ROSENBERG: Some Recent Developments in the Theory of Properly Embedded Minimal Surfaces in $ \mathbb{R}^3,$ Séminaire Bourbaki n. 759 (1991-1992). MR 1206077 (93m:53008)
  • [SC] R. SCHOEN: Uniqueness, Symmetry and Embeddedness of Minimal Surfaces, Jour. of Diff. Geom. 18 (1983) 791-809. MR 730928 (85f:53011)
  • [SE] R. SA EARP: Parabolic and hyperbolic screw motion surfaces in $ H^2\times \mathbb{R}.$ Jour. of the Australian Math. Soc. 85 (2008), 113-143. MR 2460869 (2010d:53067)
  • [SE-T1] R. SA EARP, E. TOUBIANA: Existence and uniqueness of minimal graphs in hyperbolic space, Asian J. Math. 4 (3) (2000) 669-694. MR 1796699 (2001h:53011)
  • [SE-T2] R. SA EARP, E. TOUBIANA: Screw Motion Surfaces in $ \mathbb{H}^2\times \mathbb{R}$ and $ \mathbb{S}^2\times \mathbb{R},$ Illinois Jour. of Math. 49 n.4 (2005) 1323-1362. MR 2210365 (2007m:53012)
  • [SE-T3] R. SA EARP, E. TOUBIANA: Some Applications of Maximum Principle to Hypersurfaces in Euclidean and Hyperbolic Space, New Approaches in Nonlinear Analysis, Themistocles M. Rassias Editor, Hardonic Press (1999) 183-202.
  • [SE-T4] R. SA EARP, E. TOUBIANA: Minimal graphs in $ \mathbb{H}^n\times \mathbb{R}$ and $ \mathbb{R}^{n+1}$, Ann. de l'Inst. Fourier 60 (2010) 2373-2402.
  • [SE-T5] R. SA EARP, E. TOUBIANA: Introduction à la géométrie hyperbolique et aux surfaces de Riemann, Cassini (2009).
  • [SI] L. SIMON: Equations of Mean Curvature Type in $ 2$ Independent Variables, Pac. Journ. of Math. 69, 1 (1977) 245-268. MR 0454854 (56:13099)
  • [SP] J. SPRUCK: Interior Gradient Estimates and Existence Theorems for Constant Mean Curvature Graphs in $ M\times \mathbb{R},$ Pure Appl. Math. Q. 3 (2007), part 2, 785-800. MR 2351645 (2009b:58025)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C42, 35J25

Retrieve articles in all journals with MSC (2010): 53C42, 35J25

Additional Information

Maria Fernanda Elbert
Affiliation: Departamento de Métodos Matemáticos, Instituto de Matemática, Universidade Federal do Rio de Janeiro, Caixa Postal 68530, CEP: 21945-970 Rio de Janeiro-RJ, Brazil

Barbara Nelli
Affiliation: Dipartimento di Matematica, Universitá di L’Aquila, 67100 L’Aquila, Italia

Ricardo Sa Earp
Affiliation: Departamento de Matemática, Pontifícia Universidade Católica do Rio de Janeiro, 22453-900 Rio de Janeiro - RJ, Brazil

Received by editor(s): April 8, 2008
Received by editor(s) in revised form: February 21, 2010
Published electronically: November 7, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society